Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 16, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 3, 2001, 6:37 AM EDT for Rockcastle County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 3, 2001, 6:37 AM EDT (10:37 UTC)
- Expired
- Aug 3, 2001, 10:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Rockcastle County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1105 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 031040
FFWJKL
KYC203-031400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
637 AM EDT FRI AUG 3 2001
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ROCKCASTLE COUNTY
* UNTIL 1000 AM EDT
* AT 635 AM EDT...LAW ENFORCEMENT REPORTED WATER FLOWING OVER
HIGHWAY 25 NEAR CONWAY...AND OVER HIGHWAY 150 NEAR BROADHEAD.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE TO HIGHER GROUND.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON KY.
LAT...LON 3753 8436 3742 8448 3734 8452 3722 8437
3720 8429 3724 8424 3729 8424 3732 8414
3738 8418 3744 8418 3752 8423
$$
LAWSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:20 AM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 3, 3:20 AM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 320 AM EDT FRI AUG 3 2001 INTERESTING PATTERN OVER THE REGION THIS MORNING. MODELS GENERALLY IN GOOD AGREEMENT...BUT ALL HAVE INITIALIZED THE SHORT WAVE PRODUCING MCS OVER THE OHIO VALLEY IMPROPERLY. THIS CAUSES SOME CONCERN OVER THE TIMING AND ULTIMATE SOLUTIONS FOR PCPN OVER THE FORECAST AREA. IT APPEARS THAT THE AVN/ETA ARE MORE IN LINE WITH THE CURRENT SITUATION AND HAVE USED A BLEND OF THESE MODELS FOR THE IFPS INITIALIZATION AND GRID POPULATION. GIVEN THE SLOW MOVEMENT OF THE SYSTEM THROUGH EASTERN KENTUCKY HAVE PUSHED THE POP FIELDS FURTHER NORTH AND SLIGHTLY EAST FROM THE INITIALIZATION. THIS ALSO POSES A PROBLEM FOR RAINFALL AMOUNTS. GIVEN THAT FFG IS STILL PRETTY LOW AFTER THE LAST EVENT WILL HAVE TO MONITOR THE MOVEMENT AND RAINFALL AMOUNTS TODAY AND TONIGHT. WILL NOT GO WITH A FLASH FLOOD WATCH TODAY...BUT AM PLANNING ON ISSUING SPS AND HAVE ADDED HEAVY RAINFALL WORDING TO THE ZONES. OF OTHER CONCERN IS THAT THE ISENTROPIC LIFT IS SUBTLE BUT EVIDENT IN THE LOWER LEVELS. AFTER THIS BOUNDARY MOVES THROUGH TONIGHT AND SATURDAY MORNING... CONDITIONS IMPROVE AND SHOULD BE A RELATIVELY QUIET PATTERN THROUGH TUESDAY. HAVE INTRODUCED SHOWERS / TSTMS FOR WEDNESDAY AND THURSDAY HOWEVER. THE LONGWAVE PATTERN IS SHIFTING SOUTH AND WEST QUICKLY THROUGH THE EXTENDED PERIOD AND THIS OPENS THE FORECAST AREA TO NORTHWEST FLOW. ALTHOUGH THE EXACT AND PRECISE LOCATION OF SHORTWAVES WILL BE TOO DIFFICULT AT THIS TIME...IT APPEARS THAT EASTERN KENTUCKY WILL BE OPEN TO A SHOT OF ENERGY OUT OF THE GREAT LAKES BY MID WEEK. WORK ZONES WILL BE ISSUED SHORTLY. COORDINATION AND COMMENTS WELCOME. .JKL...NONE. LEWIS
In the hours before
Special weather statement, Aug 3, 5:30 AM EDT, 1 hour 7 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-030900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 530 AM EDT FRI AUG 3 2001 ...HEAVY RAINFALL IS POSSIBLE OVER EASTERN KENTUCKY TODAY AND TONIGHT... THUNDERSTORMS WILL MOVE INTO EASTERN KENTUCKY TODAY...CONTINUING INTO TONIGHT. WITH LIGHT WINDS AND ABUNDANT MOISTURE THROUGHOUT THE REGION...ALL OF THE STORMS WILL MOVE SLOWLY AND MAY PRODUCE VERY HEAVY RAIN. RAINFALL AMOUNTS UP TO ONE INCH PER HOUR ARE POSSIBLE. ALTHOUGH EASTERN KENTUCKY HAS NOT RECEIVED SIGNIFICANT RAINFALL OVER THE PAST TWO DAYS...THE GROUND IS STILL QUITE WET. RESIDENTS ALONG CREEKS AND STREAMS SHOULD CONTINUE TO MONITOR CURRENT WEATHER CONDITIONS AND FORECASTS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... HTTP://WWW.CRH.NOAA.GOV/JKL $$4 LEWIS
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.